The dangers of mixing Klonopin with alcohol are grave. Klonopin is part of the benzodiazepine drug family and can also be labeled clonazepam. Klonopin prevents seizures and relieves anxiety. Therefore, it reduces the electrical activity in the brain and aids in muscle relaxation. Drinking alcohol is never recommended when taking prescription drugs. Alcohol and Klonopin are both nervous system depressants. Taken together, they increase feelings of calm and relaxation but increase the possibility of overdose or death.
What is Klonopin?
Understanding the dangers of mixing Klonopin and alcohol must be considered to know what Klonopin is. Clonazepam, another label for Klonopin, is part of the benzodiazepine drug family.
Prescribed for muscle relaxation because of seizures, Klonopin reduces electrical activity throughout the brain. In the case of severe anxiety, Klonopin is useful. However, Klonopin is a depressant and mixed with alcohol, which is also a depressant, can be very dangerous.
Effects of Mixing Klonopin and Alcohol
The dangers of mixing Klonopin and alcohol include the increased risk of dangerous circumstances. For example, overdose, accidental death, and even more hazardous, the increased chances of getting into a motor-related accident are likely to occur. In addition, developing a tolerance to Klonopin leads to increasing ingested amounts. Again, it leads to the danger of poor judgment and failure to remember just how much was taken. Mixing Klonopin and alcohol impairs the ability to function and use good judgment.
Finding treatment for dual diagnosis situations can occur if the patient has a co-occurring mental illness. Depression and anxiety disorders could be the initial diagnosis for prescribing Klonopin. Realization of the effects of Klonopin, patients can attempt to further self-medicate with alcohol. Unfortunately, they do not understand the dangers of mixing Klonopin and alcohol.
The Dangers of Mixing Klonopin and Alcohol
Mixing two central nervous system depressants is very dangerous. The dangers of mixing Klonopin with alcohol can be extreme depression and drowsiness. In addition, there is an excessive propensity to become addicted to the calming effects of Klonopin, then adding alcohol can lead to overdose or difficulty breathing. Mixing these two substances can induce a high risk of the following outcomes.
- Lack of coordination with an increased risk of falling
- Sleepiness or Drowsiness
- Depressed breathing or difficulty in breathing
- Clammy or pale skin from a lack of oxygen
- Blue tinting underneath fingernails or on lips
- Memory problems
- Reduced liver functions
Furthermore, mixing the two substances increases the risks of suicidal thoughts, paranoia, and increased anxiety. Alcohol will bring out the adverse side effects of Klonopin. Also, Klonopin will no longer be adequate for medical reasons. One of the dangers of mixing Klonopin with alcohol is a high risk of addiction to both substances, complicating treatment.
More dangers of mixing Klonopin with alcohol include depressed breathing. Depressed breathing occurs when the brain does not receive enough oxygen. In turn, the brain cannot send oxygen to vital organs to protect the heart. Beginning with the extremities, thus the blue tinge under fingernails or lips, the brain will start to shut down vital organs over time.
Signs and Symptoms of Klonopin and Alcohol Addiction
If you’re questioning whether you’ve developed an addiction to Klonopin, you can answer your question if you stop taking the drug. Those addicted to Klonopin will experience withdrawal symptoms once the body does not receive its dosage. Then, within only a few hours, withdrawal symptoms will begin.
The dangers of mixing Klonopin with alcohol are complications in withdrawing from two substances instead of just one. Some common Klonopin withdrawal symptoms can include:
- Loss of memory
- Rapid heartbeat and sweating
- General body aches
- Vomiting and stomach pain
- Panic attacks and increased anxiety
Addiction to both substances complicates the withdrawal and detoxing processes. Treatment centers are familiar with this type of addiction, which is known as “dual diagnosis.” Medically managed detox programs address the dangers of mixing Klonopin with alcohol. Also, polysubstance abuse can complicate detox and initiate the following symptoms during detox from withdrawal.
- 2.14 times more likely to experience Delirium tremens (DT)
- 2.25 times more likely to experience seizures
- 1.6 times more likely to experience hallucinations
Signs of a Klonopin Overdose
In short, Klonopin overdose symptoms constitute a medical emergency. If you believe someone is experiencing an overdose of Klonopin, call 911. After all, the risk of overdose increases when Klonopin mixes with alcohol. Plus, the dangers of mixing Klonopin with alcohol increase when an overdose occurs. The following symptoms of Klonopin overdose can include:
- Double vision
- Slurred speech
- Physical impairment
- Slowed breathing
- Slow heartbeat
- Lack of consciousness and coma
- Lack of motor skills
- Decreased heart rate
Find Treatment for Addiction in Tennessee
Treatment for addiction with Klonopin and alcohol in Tennessee is available with Tennessee Valley Recovery! Contact us for immediate treatment of addiction to mixing Klonopin and alcohol. Contact us today.